Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 29, NWS Houston/Galveston, TX

October 24, 2015Brazoria County, Galveston County, Texas

NWS Houston/Galveston, TX issued this tornado warning at Oct 24, 2015, 2:06 PM CDT for Brazoria County, Galveston County, Texas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 24, 2015, 2:06 PM CDT (19:06 UTC)
Expired
Oct 24, 2015, 2:30 PM CDT
In force
24 min
Issued by
NWS Houston/Galveston, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
0.75 in

Counties Brazoria County, TX, Galveston County, TX

The radar

The Houston radar (KHGX), 27 km from the middle of the area, began a volume at 19:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 7.1 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2015-10-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 147 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2015-10-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 195 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
147 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
34 kt
0-1 km storm-relative helicity
195 m²/s²
0-3 km storm-relative helicity
197 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

524 
WFUS54 KHGX 241906
TORHGX
TXC039-167-241930-
/O.NEW.KHGX.TO.W.0029.151024T1906Z-151024T1930Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
206 PM CDT SAT OCT 24 2015

THE NATIONAL WEATHER SERVICE IN LEAGUE CITY  HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL BRAZORIA COUNTY IN SOUTHEASTERN TEXAS...
  SOUTHWESTERN GALVESTON COUNTY IN SOUTHEASTERN TEXAS...

* UNTIL 230 PM CDT
    
* AT 204 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED OVER WEST GALVESTON BAY NEAR JAMAICA
  BEACH...OR 8 MILES SOUTH OF HITCHCOCK...MOVING NORTHWEST AT 15 MPH.

  HAZARD...TORNADO. 

  SOURCE...RADAR INDICATED ROTATION. 

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT 
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. 
           DAMAGE TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR.  TREE 
           DAMAGE IS LIKELY. 

* THIS DANGEROUS STORM WILL BE NEAR...
  AREAS WEST OF HITCHCOCK AROUND 230 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW! MOVE TO A BASEMENT OR AN INTERIOR ROOM ON THE LOWEST
FLOOR OF A STURDY BUILDING. AVOID WINDOWS. IF YOU ARE OUTDOORS...IN A
MOBILE HOME...OR IN A VEHICLE...MOVE TO THE CLOSEST SUBSTANTIAL
SHELTER AND PROTECT YOURSELF FROM FLYING DEBRIS.

IF ON OR NEAR WEST GALVESTON BAY...GET AWAY FROM THE WATER AND MOVE
TO SAFE SHELTER IMMEDIATELY. IF YOU CAN HEAR THUNDER...YOU ARE CLOSE
ENOUGH TO BE STRUCK BY LIGHTNING. SEVERE THUNDERSTORMS CAN PRODUCE
LARGE CAPSIZING WAVES...EVEN ON SMALL BODIES OF WATER. MOVE INTO
DOCK AND SEEK SAFE SHELTER NOW. DO NOT BE CAUGHT ON THE WATER IN A
THUNDERSTORM.

&&

LAT...LON 2927 9520 2935 9507 2924 9502 2922 9503
      2919 9501 2918 9501 2922 9504 2921 9504
      2920 9505 2918 9509
TIME...MOT...LOC 1904Z 144DEG 15KT 2919 9504 

TORNADO...RADAR INDICATED
HAIL...<.75IN

$$

40
1 follow-up statement
517 
WWUS54 KHGX 241922
SVSHGX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
222 PM CDT SAT OCT 24 2015

TXC039-167-241932-
/O.EXP.KHGX.TO.W.0029.000000T0000Z-151024T1930Z/
BRAZORIA TX-GALVESTON TX-
222 PM CDT SAT OCT 24 2015

...THE TORNADO WARNING FOR EAST CENTRAL BRAZORIA AND SOUTHWESTERN
GALVESTON COUNTIES WILL EXPIRE AT 230 PM CDT...
                
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER APPEARS CAPABLE OF PRODUCING A TORNADO.
THEREFORE THE WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 2927 9520 2935 9507 2924 9502 2922 9503
      2919 9501 2918 9501 2922 9504 2921 9504
      2920 9505 2918 9509
TIME...MOT...LOC 1919Z 144DEG 15KT 2919 9504 

$$

40

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this tornado warning went out at Oct 24, 1:34 PM CDT, 32 minutes earlier.

Area forecast discussion, Oct 24, 1:34 PM CDT, 32 minutes before
AREA FORECAST DISCUSSION...COR
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
134 PM CDT SAT OCT 24 2015

.AVIATION...
A MESSY SATURDAY AFTERNOON INTO SUNDAY MORNING THAT WILL BE
HIGHLIGHTED WITH PERIODS OF HEAVY RAIN AND CEILINGS/VISIBILITIES
LOWERING TO IFR. BETWEEN HEAVY RAIN EPISODES...GENERALLY LIGHT
RAIN AND CEILINGS THAT WILL FLUCTUATE BETWEEN IFR AND LOW END
MVFR. AS A COASTAL LOW RIDES UP ALONG THE COASTLINE...A
STRENGTHENING LOW LEVEL JET WILL INCREASE JUST-OFF-THE-SURFACE
SOUTHEAST BACKING (NORTH)EAST WINDS TO 15 TO 25 KNOT MAGNITUDES.
LOWER 2K WIND SHEAR SHOULD NOT BE AN ISSUE AS THE DIFFERENCE
BETWEEN 020 AND SFC WIND SHOULD BE AT OR UNDER 10 KNOTS. AS THE
LOW MOVES EAST OF THE REGION SUNDAY AFTERNOON...MODERATE LOWER
LEVEL WINDS WILL BECOME OFFSHORE AND ONCE MODERATE TO HEAVY
PRECIPITATION WILL BECOME LIGHT...HIGH IFR/LOW MVFR WITH -RA TO
CLOSE OUT PERIOD. 31

&&

.PREV DISCUSSION... /ISSUED 1114 AM CDT SAT OCT 24 2015/

..DANGEROUS MAJOR STORM EVENT TO MOVE THROUGH SOUTHEAST TEXAS
WITH THE GREATEST THREAT TONIGHT THROUGH SUNDAY MORNING...

DISCUSSION...
THREAT FOR HEAVY RAINFALL AND FLASH FLOODING CONTINUES ACROSS SOUTHEAST
TEXAS FOR LATE TODAY AND ON THROUGH THE OVERNIGHT HOURS. RECORD HIGH
MOISTURE LEVELS ARE HELPING TO GENERATE LARGE AREAS OF SHOWERS WITH
MAINLY LIGHT TO MODERATE RAINS SO FAR. RAINFALL TOTALS FROM INCREASING
SHOWER AND THUNDERSTORM COVERAGE OF 4 TO 6 INCHES TO THE NORTH OF A
LINE FROM COLUMBUS TO CLEVELAND AND 6 TO 12 INCHES TO THE SOUTH OF
THAT LINE ARE ANTICIPATED WITH LOCALLY HIGHER AMOUNTS POSSIBLE AS
LOW PRESSURE DEVELOPS NEAR OR JUST OFF THE SOUTH TEXAS COAST AND
MOVES TOWARD OUR AREA. IN ADDITION TO THE HEAVY RAINFALL THREAT...
THERE IS A POSSIBILITY OF STORM ROTATION THAT COULD LEAD TO FUNNEL
CLOUDS AND/OR TORNADOES. THIS DANGEROUS STORM SYSTEM WILL ALSO PRODUCE
INCREASING WINDS AND SEAS NEAR/ALONG THE COAST BOTH AHEAD OF THIS
STORM TODAY AND TONIGHT AND BEHIND THIS STORM ON SUNDAY.  42

&&

PREV DISCUSSION... /ISSUED 648 AM CDT SAT OCT 24 2015/

DISCUSSION...
12Z TAF DISCUSSION IN AVIATION SECTION.

AVIATION...
RADAR SHOWING CONVECTION WORKING INTO KCLL THIS MORNING WITH A
FEW SHOWERS ACROSS OTHER SE TX TERMINALS. FRONTAL BOUNDARY WAS
NOTED TO THE NORTH OF THE AREA AND PUSHING SOUTHWARDS WITH OUTFLOW
FROM LAST NIGHTS STORMS OVER C TX. UPDATED KCLL TAF TO INCLUDE
MENTION OF TSRA TO START. OVERALL MESOSCALE MODELS ARE NOT DOING
WELL TO START WITH POSITION OF CURRENT CONVECTION. STILL LOOKS
LIKE SOME UPSCALE CONVECTIVE DEVELOPMENT AND ORGANIZATION FROM
14-18Z THIS MORNING WITH TSRA POSSIBLE AREA WIDE AFTER 18Z. CIGS
HAVE STARTED OUT MVFR/VFR FOR MOST TERMINALS BUT LIKELY DECREASE
TO IFR LATER THIS AFTERNOON WITH THE ONSET OF CONVECTION.

HEAVIEST RAINFALL SHOULD OCCUR OVERNIGHT AND WILL KEEP IFR CIGS
AND MVFR LEVEL VISIBILITY. HARD TO KNOW HOW LOW VISIBILITY WILL GO
AT THIS TIME BUT COULD SEE VISIBILITY IN THE 1-2 MILE RANGE WITH
STRONGER CONVECTION. MAIN QUESTION WILL BE WHEN HEAVY RAINFALL END
AND CIGS BEGIN TO IMPROVE. TRY TO SHOW AN IMPROVING TREND IN THE
09-18Z SUN TIME FRAME BUT THIS MAY BE DOUBTFUL. MAY NOT BE UNTIL
AFTER 18Z SUN THAT CIGS BEGIN TO IMPROVE AS SURFACE LOW MOVES
EAST.

SURFACE LOW MOVING OUT OF S TX TOWARDS SW LA WILL BE A MAIN
CONCERN FOR STRONG WINDS. MODELS SHOWING MUCH STRONGER WINDS ALONG
THE COAST THAN PREVIOUS TAFS AND COULD SEE 20G30KT AT
KGLS/KLBX/KHOU AFTER 09Z TONIGHT. THUNDERSTORM INDUCED WIND GUSTS
MAY REACH 30 KNOTS WITH OUTFLOW. 39

&&

PREV DISCUSSION... /ISSUED 444 AM CDT SAT OCT 24 2015/

DISCUSSION...
ONE LAST QUIET NIGHT FOR SOUTHEAST TEXAS BEFORE A RATHER HAIRY 48
HOUR PERIOD UNFOLDS ACROSS THE REGION AS A POWERFUL SURFACE LOW
MOVES ALONG THE UPPER TEXAS COAST. EARLY MORNING WATER VAPOR
IMAGERY DEPICTED A MID LEVEL TROUGH MOVING ACROSS NORTHERN
MEXICO...WITH AN EXPANSIVE PACIFIC MOISTURE PLUME FROM HURRICANE
PATRICIA STREAMING OVER TEXAS AHEAD OF IT. SUBJECTIVE 05Z SURFACE
ANALYSIS SHOWED TWO DISTINCT BOUNDARIES DRAPED ACROSS TEXAS. THE
FIRST WAS AN ADVANCING COLD FRONT PUSHING SOUTH OUT OF THE TEXAS
PANHANDLE AND THE SECOND WAS A STATIONARY FRONT DRAPED FROM NEAR
DRT NORTHEAST TOWARDS ACT.

DIFFLUENT UPPER WINDS OVERSPREADING THE STATIONARY FRONT IS
RESULTING IN A TRAINING LINE OF SHOWERS AND THUNDERSTORMS
STRETCHING FROM PORTIONS OF SOUTHWEST TEXAS INTO NORTHEAST
TEXAS... WITH AN ANOMALOUSLY MOIST AIRMASS CONTRIBUTING TO A
WIDESPREAD HEAVY RAINFALL THREAT. ANYWHERE FROM 8 TO OVER 14
INCHES OF RAINFALL HAS BEEN OBSERVED ACROSS PARTS OF CENTRAL AND
NORTH TEXAS OVER THE PAST 24 HOURS...AND THE HEAVY RAINFALL
THREAT WILL SHIFT SOUTH THROUGH THE DAY TODAY TOWARDS SOUTHEAST
TEXAS AS THE MID LEVEL TROUGH APPROACHES FROM THE WEST...PEAKING
ON SUNDAY.

HURRICANE PATRICIA HAS WEAKENED SIGNIFICANTLY SINCE MAKING
LANDFALL ON MEXICO/S PACIFIC COAST LAST NIGHT...A CATEGORY 2
STORM AS OF 06Z...AND IS EXPECTED TO CONTINUE TO WEAKEN AS IT
TREKS NORTHEAST ACROSS MEXICO TODAY. HOWEVER...REMNANT ENERGY FROM
PATRICIA IS EXPECTED TO PHASE WITH THE MID LEVEL TROUGH OVER
NORTHERN MEXICO LATER TODAY AND INDUCE SURFACE CYCLOGENESIS OVER
SOUTHERN TEXAS. THIS SURFACE LOW WILL SHIFT NORTHEAST AHEAD OF THE
APPROACHING TROUGH...TRACKING ROUGHLY ALONG THE TEXAS COASTLINE
TODAY THROUGH SUNDAY. DETERMINISTIC AND ENSEMBLE GUIDANCE
SOLUTIONS ARE IN FAIRLY GOOD AGREEMENT REGARDING THE TRACK OF THIS
LOW... WITH THE CENTER OF THE LOW REACHING THE MIDDLE TEXAS COAST
THIS EVENING AND THE UPPER TEXAS COAST BY SUNDAY MORNING. THE LOW
IS EXPECTED TO PUSH NORTHEAST OF THE REGION TOWARDS LOUISIANA LATE
SUNDAY NIGHT INTO MONDAY MORNING AS THE MID LEVEL TROUGH SWINGS
OVERHEAD.

FOR TODAY...ONGOING THUNDERSTORM ACTIVITY OVER NORTH AND CENTRAL
TEXAS IS EXPECTED TO SAG SOUTHWARD THROUGH THE REMAINDER OF THE
MORNING HOURS... PUSHING INTO THE NORTHERN COUNTIES THROUGH THE
REMAINDER OF THE MORNING. WHILE THIS HAPPENS SHOWERS AND
THUNDERSTORMS WILL ALSO BEGIN TO OVERSPREAD THE REGION FROM THE
WEST AS 250 MB WIND DIVERGENCE INCREASES ACROSS THE AREA...
BEGINNING IN THE WESTERN COUNTIES IN THE 5 TO 8 AM TIMEFRAME.
EXPECT COVERAGE TO INCREASE ALONG THE INTERSTATE 45 CORRIDOR 7 TO
10 AM...WITH NUMEROUS SHOWERS AND THUNDERSTORMS IN PLACE ACROSS
THE REGION AROUND 1 PM. SHOWER AND THUNDERSTORM ACTIVITY IS
EXPECTED TO BE ALMOST CONTINUOUS THROUGH THE REMAINDER OF THE
AFTERNOON AND INTO SUNDAY MORNING AS THE SURFACE LOW MOVES TOWARDS
THE REGION.

HEAVY RAIN LEADING TO DANGEROUS FLASH FLOODING WILL BE THE MAIN
THREAT TODAY...TONIGHT...AND SUNDAY. A VERY MOIST...TROPICAL
AIRMASS WILL BE SUCKED INTO THE REGION AS THE SURFACE LOW
INTENSIFIES WITH GUIDANCE ADVERTISING 850 MB INFLOW INCREASING TO
40 TO NEARLY 50 KNOTS ACROSS THE UPPER TEXAS COAST BY SUNDAY
MORNING. THE 00Z SOUNDING OUT OF BROWNSVILLE REPORTED A 2.49 INCH
PRECIPITABLE WATER VALUE...WHICH EXCEEDS THE 1980-2009 CLIMATOLOGICAL
RECORD FOR THIS TIME IN OCTOBER. THIS EXCESSIVELY MOIST AIR WILL
BE TRANSPORTED NORTH INTO SOUTHEAST TEXAS AS THE SURFACE LOW
APPROACHES AND INTENSIFIES...AND RAISES CONCERNS FOR RAINFALL
TOTALS RANGING FROM 3 TO 6 INCHES OVER THE NORTHERN COUNTIES TO
ANYWHERE FROM 6 TO 12 INCHES SOUTH OF A COLUMBUS TO CLEVELAND
LINE. EXCELLENT LOW LEVEL CONVERGENCE /40 TO 50 KNOT SOUTHERLY
WINDS COLLIDING WITH 35 TO 35 KNOT NORTHEASTERLY WINDS/ APPEARS TO
SET UP ALONG THE HIGHWAY 59 CORRIDOR EARLY SUNDAY MORNING... AND
THIS WILL MAKE LATE TONIGHT INTO EARLY SUNDAY MORNING /GENERALLY
BETWEEN 9 PM TONIGHT AND 7 AM SUNDAY/ ONE OF THE MOST DANGEROUS
TIMES FOR HEAVY RAIN AND FLASH FLOODING. LOCALLY HIGHER RAINFALL
AMOUNTS WILL CERTAINLY BE POSSIBLE TODAY THROUGH MONDAY AND WOULD
NOT BE SURPRISED TO SEE ISOLATED MAXIMA NEARING 15 INCHES.

A SECONDARY THREAT OF A TORNADO OR OR TWO OR DAMAGING WIND GUSTS
WILL ALSO EXIST AHEAD OF THE SURFACE LOW FROM THE AFTERNOON INTO
THE OVERNIGHT HOURS ALONG THE UPPER TEXAS COAST. THE STORM
PREDICTION CENTER HAS PLACED THE UPPER TEXAS COAST UNDER A
MARGINAL RISK FOR SEVERE THUNDERSTORMS TODAY. INSTABILITY WILL
REMAIN LARGELY LIMITED...BUT STRONG LOW LEVEL SHEAR OVER THE
COASTAL COUNTIES WILL ENCOURAGE BRIEF UPDRAFT ROTATION.

RAIN CHANCES WILL GRADUALLY TAPER OFF OVERNIGHT SUNDAY INTO
MONDAY MORNING AS THE LOW DEPARTS...AND DEPENDING ON THE SPEED OF
THIS FEATURE MAY EXIT THE REGION MORE SLOWLY OR QUICKLY THAN
CURRENTLY ADVERTISED. FOR MONDAY AND BEYOND...A RELATIVELY DRY
PERIOD IS EXPECTED AS QUASI-ZONAL FLOW ALOFT BECOMES ESTABLISHED.
RAIN CHANCES RETURN HOWEVER LATE IN THE WEEK AS ANOTHER MID/UPPER
TROUGH APPROACHES THE REGION FROM THE WEST...BRINGING A POSSIBLY
WET HALLOWEEN FOR SOUTHEAST TEXAS. 14

&&

MARINE...
STRONG SE WINDS WILL CONTINUE TODAY AS LOW PRESSURE FORMS IN S
TEXAS. PRESSURE GRADIENT SHOULD INCREASE ALONG THE TX GULF THIS
AFTERNOON WITH A LONG SE FETCH OF WINDS. THIS WILL MAINTAIN SMALL
CRAFT ADVISORY CONDITIONS. SURFACE LOW PRESSURE SHOULD TRACK JUST
ALONG THE COAST TONIGHT AND INTO SUNDAY. WINDS COULD CERTAINLY
INCREASE TO AROUND 30KTS WITH GUSTS TO 40KTS. SEAS SHOULD INCREASE
TO AROUND 10-14 FEET SUNDAY MORNING AND THEN GRADUALLY DECREASE IN
THE AFTERNOON AS THE SURFACE LOW MOVES EAST. A GALE WARNING WILL BE
IN EFFECT FROM 03Z SUNDAY THROUGH 12Z MONDAY FOR THE OFFSHORE
WATERS. MATAGORDA AND GALVESTON BAYS MAY APPROACH GALES AND MAY NEED
TO UPGRADE FROM A SMALL CRAFT ADVISORY TO GALE.

STRONG OFFSHORE WINDS ARE EXPECTED MONDAY AS THE SURFACE LOW MOVES
EAST. ADVISORIES MAY BE NEEDED MONDAY FOR THE OFFSHORE WINDS MAINLY
FOR THE WATERS OUT 20-60NM. 39

&&

COASTAL IMPACTS...
TIDE LEVELS ARE ALREADY RUNNING AROUND 2 FEET ABOVE ASTRONOMICAL
TIDES. HIGH TIDES AT GALVESTON BAY ENTRANCE START AROUND 15Z
THROUGH ABOUT 21Z TODAY AND WATER LEVELS COULD REACH 3.5-3.8 FT
ABOVE MLLW. WITH THE INCREASED WINDS AND SURFACE LOW TONIGHT...
BASED ON ESTOF...WATER LEVELS COULD REACH CLOSE TO 4.8 FT ABOVE
MLLW OR NEARLY A FOOT HIGHER THAN THE LAST FEW DAYS IN WHICH THERE
WERE IMPACTS ALONG BOLIVAR PENINSULA AND HIGHWAY 87. LOOK FOR
WATER LEVELS TO PEAK FROM MIDNIGHT TO 6AM SUNDAY AND REMAIN
ELEVATED THROUGH THE AFTERNOON SUNDAY. A COASTAL FLOOD WARNING
WILL BE IN EFFECT FROM THIS MORNING THROUGH SUNDAY EVENING TO
COVER COASTAL FLOOD THREAT.

ALONG WITH THE COASTAL FLOOD THREAT THERE WILL BE A HIGH RISK OF
RIP CURRENTS ON GULF FACING BEACHES. PEOPLE AND THRILL SEEKERS
ARE ENCOURAGED TO STAY OUT OF THE WATERS AND OBSERVE THE WAVE
ACTION FROM A SAFE DISTANCE. 39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      64  70  61  72  61 / 100  80  50  30  20
HOUSTON (IAH)              68  72  63  73  62 / 100  90  70  40  20
GALVESTON (GLS)            72  77  65  74  66 / 100 100  70  50  30

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...FLASH FLOOD WATCH THROUGH MONDAY MORNING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...CHAMBERS...
     COLORADO...FORT BEND...GALVESTON...GRIMES...HARRIS...
     HOUSTON...JACKSON...LIBERTY...MADISON...MATAGORDA...
     MONTGOMERY...POLK...SAN JACINTO...TRINITY...WALKER...
     WALLER...WASHINGTON...WHARTON.

     COASTAL FLOOD WARNING UNTIL 7 PM CDT SUNDAY FOR THE FOLLOWING
     ZONES: BRAZORIA...CHAMBERS...GALVESTON...HARRIS...MATAGORDA.

GM...SMALL CRAFT ADVISORY UNTIL 7 AM CDT MONDAY FOR THE FOLLOWING
     ZONES: GALVESTON BAY...MATAGORDA BAY.

     SMALL CRAFT ADVISORY UNTIL 10 PM CDT THIS EVENING FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     GALE WARNING FROM 10 PM THIS EVENING TO 7 AM CDT MONDAY FOR THE
     FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA SHIP
     CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

&&

DISCUSSION...42/31
AVIATION/MARINE...31
Hazardous weather outlook, Oct 24, 12:01 PM CDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1201 PM CDT SAT OCT 24 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-251715-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-
MONTGOMERY-POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-
WHARTON-
1201 PM CDT SAT OCT 24 2015

...FLASH FLOOD WATCH IN EFFECT FOR ALL OF SOUTHEAST TEXAS...
...COASTAL FLOOD WARNING IN EFFECT THROUGH SUNDAY EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A FLASH FLOOD WATCH IS IN EFFECT FOR ALL OF SOUTHEAST TEXAS. THE REMNANTS
OF HURRICANE PATRICIA AND AN APPROACHING UPPER LEVEL DISTURBANCE WILL
CREATE A THREAT FOR HEAVY RAINFALL ACROSS THE REGION...LEADING TO FLASH
FLOODING. THE TIMING FOR THE HEAVIEST RAINFALL IS LATE TONIGHT THROUGH
SUNDAY MORNING.

THERE IS A MARGINAL RISK FOR SEVERE WEATHER TODAY ALONG THE UPPER TEXAS
COAST...AND DAMAGING WIND GUSTS IN ADDITION TO A TORNADO OR TWO WILL
BE POSSIBLE WITH STRONGER THUNDERSTORMS.

THERE IS A HIGH RISK FOR DANGEROUS RIP CURRENTS THIS AFTERNOON AND
TONIGHT ALONG GULF FACING BEACHES.

A COASTAL FLOOD WARNING IS IN EFFECT FOR MINOR TO MODERATE TIDAL OVERFLOW
AT TIMES OF HIGH TIDE.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE FLASH FLOOD THREAT WILL CONTINUE INTO MONDAY MORNING ACROSS THE
REGION AS A STORM SYSTEM DEPARTS THE REGION. RAIN TOTALS THROUGH
MONDAY ARE EXPECTED TO APPROACH 4 TO 6 INCHES NORTH OF A COLUMBUS
TO CLEVELAND LINE WITH 6 TO 12 INCHES SOUTH OF THAT LINE. LOCALLY
HIGHER AMOUNTS WILL BE POSSIBLE.

ABOVE NORMAL TIDES WILL CONTINUE TO PRESENT FLOODING PROBLEMS FOR LOW
LYING AREAS ALONG THE IMMEDIATE COAST AND ALONG THE BAY SHORES INTO
MONDAY. STRONG RIP CURRENTS ARE ALSO POSSIBLE ALONG THE COAST.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS ANTICIPATED THIS EVENING THROUGH SUNDAY MORNING.

GMZ330-335-350-355-370-375-251715-
GALVESTON BAY-MATAGORDA BAY-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-
1201 PM CDT SAT OCT 24 2015

...GALE WARNING IN EFFECT TONIGHT THROUGH MONDAY MORNING FOR THE
GULF WATERS...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

GALE FORCE WINDS WILL BE POSSIBLE TONIGHT AS A STRONG LOW PRESSURE
SYSTEM MOVES ACROSS THE COASTAL WATERS.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

GALE FORCE WINDS WILL BE POSSIBLE SUNDAY INTO MONDAY AS A STRONG
LOW PRESSURE SYSTEM MOVES ACROSS THE COASTAL WATERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED.

In the hours before

Special weather statement, Oct 24, 10:31 AM CDT, 3 hours 35 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1031 AM CDT SAT OCT 24 2015

TXZ163-164-176>179-195>200-210>214-226-227-235>238-241700-
MADISON TX-TRINITY TX-BURLESON TX-SAN JACINTO TX-JACKSON TX-
WALKER TX-WALLER TX-POLK TX-WASHINGTON TX-WHARTON TX-HARRIS TX-
FORT BEND TX-MONTGOMERY TX-BRAZOS TX-MATAGORDA TX-BRAZORIA TX-
GRIMES TX-GALVESTON TX-AUSTIN TX-CHAMBERS TX-COLORADO TX-HOUSTON TX-
LIBERTY TX-
1031 AM CDT SAT OCT 24 2015

THIS VERY MOIST TROPICAL REGIONAL AIR MASS HAS ENOUGH LOWER LEVEL
SHEAR TO BE CONDUCIVE FOR THE FORMATION OF MORNING FUNNEL CLOUDS.
THERE IS A CHANCE THAT SOME OF THESE FUNNEL CLOUDS COULD TOUCH THE
GROUND AND BECOME A SHORT-LIVED TORNADO.

THERE HAVE BEEN ALREADY BEEN REPORTS OF A FUNNEL CLOUD TOUCHING DOWN
AS A TORNADO NEAR THE HIGHWAY 288 AND BELTWAY 8 AREA.

LAT...LON 2839 9638 2842 9633 2840 9639 2862 9598
      2906 9694 2934 9656 2963 9687 3030 9664
      3056 9696 3057 9695 3109 9577 3154 9565
      3106 9456 3049 9473 2956 9435 2838 9638
TIME...MOT...LOC 1527Z 246DEG 53KT 2834 9664

BLOOD
Special weather statement, Oct 24, 11:58 AM CDT, 2 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1158 AM CDT SAT OCT 24 2015

TXZ236-241745-
MATAGORDA TX-
1158 AM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL MATAGORDA COUNTY
UNTIL 1245 PM CDT...

AT 1158 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
NEAR PALACIOS...MOVING NORTH AT 10 MPH. WEAK ROTATION IS NOTED IN
THE STORM AND WILL BE MONITORED FOR A POSSIBLE TORNADO WARNING.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
PALACIOS AND BLESSING.

LAT...LON 2866 9619 2868 9620 2871 9618 2873 9619
      2876 9618 2874 9619 2873 9620 2871 9620
      2871 9621 2887 9626 2888 9605 2865 9606
TIME...MOT...LOC 1658Z 182DEG 8KT 2871 9614
Special weather statement, Oct 24, 12:37 PM CDT, 1 hour 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1237 PM CDT SAT OCT 24 2015

TXZ237-241800-
BRAZORIA TX-
1237 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL BRAZORIA COUNTY
UNTIL 100 PM CDT...

AT 1236 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTHWEST OF JONES CREEK...OR 11 MILES SOUTHWEST OF FREEPORT...
MOVING NORTH AT 10 MPH.

WINDS IN EXCESS OF 40 MPH AND FUNNEL CLOUDS ARE POSSIBLE WITH THIS
STORM. WE ARE MONITORING WEAK ROTATION WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SOUTHWESTERN LAKE JACKSON...BRAZORIA AND JONES CREEK.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 2888 9545 2884 9556 2903 9566 2907 9549
TIME...MOT...LOC 1736Z 169DEG 10KT 2889 9554

40
Local storm report, Oct 24, 12:50 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1250 PM CDT SAT OCT 24 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0914 AM     TORNADO          PEARLAND                29.56N  95.28W
10/24/2015                   BRAZORIA           TX   COUNTY OFFICIAL

            DAMAGE IN THE PEARLAND AREA AROUND BELTWAY 8 GENERALLY
            BETWEEN FM 521 AND STATE HIGHWAY 288. TIME ESTIMATED.

&&

EVENT NUMBER HGX1500496

42
Special weather statement, Oct 24, 1:30 PM CDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
130 PM CDT SAT OCT 24 2015

TXZ237-238-241845-
BRAZORIA TX-GALVESTON TX-
130 PM CDT SAT OCT 24 2015

...SIGNIFICANT WEATHER ADVISORY FOR EAST CENTRAL BRAZORIA AND
SOUTHWESTERN GALVESTON COUNTIES UNTIL 145 PM CDT...

AT 127 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5
MILES NEAR JAMAICA BEACH...OR 14 MILES SOUTH OF HITCHCOCK...MOVING
NORTHWEST AT 25 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM. WE ARE MONITORING WEAK ROTATION WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
GALVESTON ISLAND WEST END...HITCHCOCK...JAMAICA BEACH AND GALVESTON
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 2911 9508 2912 9509 2916 9502 2918 9502
      2921 9504 2917 9512 2918 9511 2918 9515
      2921 9518 2934 9499 2925 9495 2928 9497
      2927 9498 2922 9496 2925 9493 2922 9491
TIME...MOT...LOC 1827Z 143DEG 20KT 2910 9497

40
Special weather statement, Oct 24, 2:04 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
204 PM CDT SAT OCT 24 2015

TXZ238-241945-
GALVESTON TX-
204 PM CDT SAT OCT 24 2015

...SPECIAL WEATHER STATEMENT...

AT 202 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM
3 MILES SOUTHEAST OF HITCHCOCK...MOVING NORTHWEST AT 20 MPH.

FUNNEL CLOUDS AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM. WEAK ROTATION HAS BEEN NOTED AND WILL CONTINUE TO
MONITOR THIS STORM.

LOCATIONS IMPACTED INCLUDE...
LA MARQUE...SANTA FE AND HITCHCOCK.

LAT...LON 2929 9496 2925 9500 2932 9513 2939 9503
TIME...MOT...LOC 1902Z 135DEG 16KT 2930 9500

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 24, 4:56 AM CDTGale WarningHGX50 hr
Oct 24, 5:13 AM CDTCoastal Flood WarningHGXBrazoria, Chambers, Galveston, Harris, Matagorda24 hr
Oct 24, 10:31 AM CDTSpecial Weather StatementHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 16 more89 min
Oct 24, 11:58 AM CDTSpecial Weather StatementHGXMatagorda47 min
Oct 24, 12:24 PM CDTSpecial Marine WarningHGX51 min
Oct 24, 12:37 PM CDTSpecial Weather StatementHGXBrazoria23 min
Oct 24, 12:56 PM CDTSpecial Marine WarningHGX49 min
Oct 24, 1:10 PM CDTSpecial Marine WarningHGX50 min
Oct 24, 1:30 PM CDTSpecial Weather StatementHGXGalveston15 min
Oct 24, 1:50 PM CDTTornado WarningHGXGalveston10 min
Oct 24, 2:04 PM CDTSpecial Weather StatementHGXGalveston41 min
Oct 24, 2:21 PM CDTFlash Flood WarningHGXJackson, Matagorda, Wharton3 hr
Oct 24, 2:27 PM CDTSpecial Weather StatementHGXBrazoria48 min
Oct 24, 2:37 PM CDTAreal Flood AdvisoryHGXGrimes, Montgomery, Walker, Waller3 hr
Oct 24, 2:46 PM CDTSpecial Marine WarningHGX59 min
Oct 24, 2:50 PM CDTSpecial Weather StatementHGXMatagorda25 min
Oct 24, 2:59 PM CDTAreal Flood AdvisoryHGXAustin, Brazoria, Fort Bend, Matagorda, Wharton3 hr
Oct 24, 3:09 PM CDTSpecial Weather StatementHGXBrazoria36 min
Oct 24, 3:25 PM CDTTornado WarningHGXBrazoria, Matagorda35 min
Oct 24, 3:33 PM CDTSpecial Weather StatementHGXHarris27 min
Oct 24, 3:40 PM CDTAreal Flood AdvisoryHGXAustin, Brazos, Burleson, Colorado, Fort Bend, Grimes and 3 more3 hr
Oct 24, 3:40 PM CDTSpecial Marine WarningHGX35 min
Oct 24, 3:47 PM CDTWind AdvisoryHGXAustin, Brazoria, Brazos, Burleson, Chambers, Colorado and 17 more39 hr
Oct 24, 4:31 PM CDTSpecial Weather StatementHGXBrazoria44 min
Oct 24, 4:48 PM CDTSpecial Marine WarningHGX57 min
Oct 24, 5:14 PM CDTFlash Flood WarningHGXBrazoria, Fort Bend, Jackson, Matagorda, Wharton3 hr
Oct 24, 5:38 PM CDTAreal Flood AdvisoryHGXBrazoria, Fort Bend, Harris3 hr
Oct 24, 5:58 PM CDTSpecial Weather StatementHGXWharton32 min
Oct 24, 6:21 PM CDTAreal Flood AdvisoryHGXFort Bend, Harris, Liberty, Montgomery, Waller114 min
Oct 24, 6:24 PM CDTAreal Flood AdvisoryHGXBrazoria, Chambers, Galveston, Harris2 hr
Oct 24, 6:56 PM CDTFlash Flood WarningHGXAustin, Brazos, Burleson, Colorado, Grimes, Madison and 1 more3 hr

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.